Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 219, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 23, 2022, 10:07 AM CDT for Nicollet County, Renville County, Sibley County, Minnesota. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2022, 10:07 AM CDT (15:07 UTC)
- Expired
- Jul 23, 2022, 10:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Nicollet County, MN, Renville County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 82 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 10:18 AM CDT | HAIL 1.75 | 4 N Gibbon, MN | REPORT FROM MPING: GOLF BALL (1.75 IN.). |
| Jul 23, 10:30 AM CDT | HAIL 3 | Gibbon, MN | PICTURE RELAYED TO NWS BY EMERGENCY MANAGEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 6:33 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
830
WUUS53 KMPX 231507
SVRMPX
MNC103-129-143-231545-
/O.NEW.KMPX.SV.W.0219.220723T1507Z-220723T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1007 AM CDT Sat Jul 23 2022
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Sibley County in central Minnesota...
Southeastern Renville County in central Minnesota...
North central Nicollet County in south central Minnesota...
* Until 1045 AM CDT.
* At 1007 AM CDT, a severe thunderstorm was located near Gibbon, or
16 miles northwest of New Ulm, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Winthrop and Lafayette around 1025 AM CDT.
Other locations in the path of this severe thunderstorm include
Gaylord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4443 9469 4460 9468 4458 9410 4439 9415
TIME...MOT...LOC 1507Z 276DEG 34KT 4453 9461
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PEM4 follow-up statements
026
WWUS53 KMPX 231513
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1013 AM CDT Sat Jul 23 2022
MNC103-129-143-231545-
/O.CON.KMPX.SV.W.0219.000000T0000Z-220723T1545Z/
Sibley MN-Renville MN-Nicollet MN-
1013 AM CDT Sat Jul 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHWESTERN SIBLEY...SOUTHEASTERN RENVILLE AND NORTH CENTRAL
NICOLLET COUNTIES...
At 1012 AM CDT, a severe thunderstorm was located over Gibbon, or 15
miles north of New Ulm, moving east at 40 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained spotter reported 2 inch hail 1 E of Fairfax at
10:05AM.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Winthrop and Lafayette around 1025 AM CDT.
Other locations in the path of this severe thunderstorm include
Gaylord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4443 9469 4460 9468 4458 9410 4439 9415
TIME...MOT...LOC 1512Z 276DEG 34KT 4452 9454
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PEM672
WWUS53 KMPX 231524
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1024 AM CDT Sat Jul 23 2022
MNC129-231532-
/O.CAN.KMPX.SV.W.0219.000000T0000Z-220723T1545Z/
Renville MN-
1024 AM CDT Sat Jul 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENVILLE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled. A severe
thunderstorm warning remains in effect for northwestern Renville.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
south central and central Minnesota.
LAT...LON 4443 9460 4460 9462 4458 9410 4439 9415
TIME...MOT...LOC 1522Z 276DEG 34KT 4451 9441
$$
MNC103-143-231545-
/O.CON.KMPX.SV.W.0219.000000T0000Z-220723T1545Z/
Sibley MN-Nicollet MN-
1024 AM CDT Sat Jul 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHWESTERN SIBLEY AND NORTH CENTRAL NICOLLET COUNTIES...
At 1022 AM CDT, a severe thunderstorm was located near Winthrop, or
14 miles north of New Ulm, moving east at 40 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotter reported 1.5 inch hail with this
cell.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Winthrop around 1025 AM CDT.
Other locations in the path of this severe thunderstorm include
Gaylord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4443 9460 4460 9462 4458 9410 4439 9415
TIME...MOT...LOC 1522Z 276DEG 34KT 4451 9441
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PEM484
WWUS53 KMPX 231532
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1032 AM CDT Sat Jul 23 2022
MNC103-231540-
/O.CAN.KMPX.SV.W.0219.000000T0000Z-220723T1545Z/
Nicollet MN-
1032 AM CDT Sat Jul 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NICOLLET COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled. A severe
thunderstorm warning remains in effect for southwestern Nicollet
until 11AM.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
south central and central Minnesota.
LAT...LON 4446 9452 4460 9457 4458 9410 4445 9413
TIME...MOT...LOC 1530Z 258DEG 31KT 4454 9431
$$
MNC143-231545-
/O.CON.KMPX.SV.W.0219.000000T0000Z-220723T1545Z/
Sibley MN-
1032 AM CDT Sat Jul 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHWESTERN SIBLEY COUNTY...
At 1030 AM CDT, severe thunderstorms located over Winthrop, or 17
miles northeast of New Ulm, moving east at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Gaylord around 1040 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4446 9452 4460 9457 4458 9410 4445 9413
TIME...MOT...LOC 1530Z 258DEG 31KT 4454 9431
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PEM554
WWUS53 KMPX 231538
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1038 AM CDT Sat Jul 23 2022
MNC143-231548-
/O.EXP.KMPX.SV.W.0219.000000T0000Z-220723T1545Z/
Sibley MN-
1038 AM CDT Sat Jul 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SIBLEY COUNTY
WILL EXPIRE AT 1045 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
south central and central Minnesota.
Remember, a Severe Thunderstorm Warning still remains in effect for
Sibley until 11:15AM.
LAT...LON 4446 9452 4460 9457 4458 9410 4445 9413
TIME...MOT...LOC 1538Z 276DEG 34KT 4453 9423
$$
PEMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:15 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 23, 7:15 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 715 AM CDT Sat Jul 23 2022 .DISCUSSION...(Today through Friday) Issued at 319 AM CDT Sat Jul 23 2022 KEY MESSAGES: - Two rounds of severe weather possible today. First is expected this morning roughly along the MN river from western into southeast MN. A second round is possible this afternoon/evening over southern MN into western WI. Storms have developed this morning near the central ND/SD border, though they are a couple of hours ahead of schedule. These storms have developed on the nose of a 40 kt LLJ. These storms expected to travel southeast along the MUCAPE gradient, with the RAP showing the nose of the LLJ roughly following this CAPE gradient as well. These storms are expected to be rolling into west central MN possibly as early as 6 am, then run down the MUCAPE gradient from west central to southeast MN. CAMS are showing some rather healthy updraft helicity swaths with this activity, with current expectations that we will see a risk for large hail (over 2" in diameter) and strong wind this morning roughly paralleling the MN River from west central to southeast MN. The big question for today is do we see a round 2 of thunderstorms behind the morning wave for this afternoon and evening. This mornings activity will come in well ahead of the synoptic cold front, but will likely impact how far north the warm front down along the MN/IA border this morning can make it. A volatile airmass is expected to develop south of the warm front, with mlCAPE values of 4000-5000 j/kg expected. Where convergence along the cold front can meet up with this sort of environment, storms will likely develop and quickly become severe, but there's still quite a bit of uncertainty with where these storms develop. Looking at the mean h85 wind field from the HREF, an enhancement of the LLJ is expected this afternoon from central IA into southeast MN. Initiation of deep moist convection would be most likely within the convergence on the west side of this LLJ, which would put south central MN up into the southeast Twin Cities metro in line for being near where round 2 develops. Upscale growth into one or more lines of storms is expected with round 2 of storms, with the increasing wind fields bringing the significant wind gust threat into play. The cold front will clear the MPX area this evening, with much drier air filtering in Saturday night. This will leave behind an absolutely spectacular weather day on Sunday, with highs expected to be near 80 with dewpoints in the 50s and a refreshing northwest wind. High pressure lingers over the Upper Midwest on Monday with cooler and drier air settling in. Temperatures will be seasonable in the mid to upper 70s to start the work week with low relative humidity. The surface high will move east as a low pressure begins to develop upstream in Canada. Tuesday's high temperatures rebound into the low to mid 80s ahead of the approaching cold front. This system will bring us our primary chance of precipitation for Tuesday evening into Wednesday morning. A cold front is expected to stretch back from the parent low into the Central Plains Tuesday afternoon. As the frontal boundary swings through, we'll see thunderstorm development ahead of the boundary Tuesday evening. Any severe weather threat will be dependent on frontal timing and the amount of moisture return ahead of the shortwave trough/front. We'll cool off behind the front with high temperatures back into the upper 70s on Wednesday and Thursday. There will be some potential for a few very isolated pop up showers/storms Thursday afternoon as an impulse rotates around the upper level low over James Bay/E Canada. One caveat is that it's not currently represented in the NBM PoPs and I do not expect it to be for several days. High pressure builds in for the start of the weekend and should result in pleasant weather and seasonable temperatures as we head into the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 709 AM CDT Sat Jul 23 2022 Storms near Aberdeen are expected to race across southern MN today, likely as a bow echo, with RWF and MKT at greatest risk for seeing severe storms. Timing in going TAFs for this first round of storms still looks pretty good, so did not change that much. Bigger question mark comes with whether or not we'll see a second round of storms develop late this afternoon along the cold front. Models have been struggle much more with this, but have prob30s at MKT/MSP/RNH/EAU to account for this potential second round in the late afternoon and evening. Current trends for round 2 is that the chances are better for it south and east of all MPX terminals. VFR conditions are expected outside of storms, though the lone exception is at EAU, where much of the guidance is showing a risk for IFR/MVFR stratus tonight. KMSP...Storms near Aberdeen are expected to impact MSP between roughly 1630z and 19z. We'll likely see a bit of a break, with another potential round of storms developing closer to 00z as the cold front passes MSP. /OUTLOOK FOR KMSP/ Sun...VFR. Winds NW 10-20 kts. Mon...VFR. Winds W around 5 kts. Tue...VFR. Chc TSRA. Wind SW at 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...BPH/MPG AVIATION...MPG
Hazardous weather outlook, Jul 23, 3:38 AM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 338 AM CDT Sat Jul 23 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 240845- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 338 AM CDT Sat Jul 23 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Two rounds of severe weather are expected today. Round one will be this morning, roughly along the Minnesota river from west central into southeast Minnesota. Large hail, damaging wind gusts, and locally heavy downpours will be the primary hazards with this morning round of storms. Round two is expected to develop this afternoon from south central into east central Minnesota and continue east across southeast Minnesota and western Wisconsin into the evening. Destructive wind gusts, large hail, locally heavy rainfall, and a tornado or two will be possible with this second round of storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this morning and again this afternoon and evening.
In the hours before
Special weather statement, Jul 23, 8:02 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
802 AM CDT Sat Jul 23 2022
MNZ054-056-064-065-231345-
Chippewa MN-Yellow Medicine MN-Renville MN-Lac Qui Parle MN-
802 AM CDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of Lac qui Parle,
Chippewa, central Yellow Medicine and northwestern Renville Counties
through 845 AM CDT...
At 801 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dawson, or 22 miles west of Montevideo, moving east at 65 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Dawson around 810 AM CDT.
Boyd around 815 AM CDT.
Montevideo and Watson around 820 AM CDT.
Other locations in the path of this storm include Granite Falls,
Maynard, Clara City and Raymond.
This includes the following highways...
U.S. Highway 212 between mile markers 0 and 64.
U.S. Highway 75 between mile markers 95 and 115.
U.S. Highway 59 between mile markers 94 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
central and west central Minnesota.
&&
LAT...LON 4507 9645 4513 9525 4473 9524 4472 9646
TIME...MOT...LOC 1301Z 269DEG 57KT 4490 9617
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PEMSpecial weather statement, Jul 23, 9:03 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
903 AM CDT Sat Jul 23 2022
MNZ056-064-065-073-231430-
Chippewa MN-Yellow Medicine MN-Renville MN-Redwood MN-
903 AM CDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of south central
Chippewa, north central Redwood, east central Yellow Medicine and
northwestern Renville Counties through 930 AM CDT...
At 903 AM CDT, Doppler radar was tracking a strong thunderstorm near
Granite Falls, or 17 miles southeast of Montevideo, moving east at 35
mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sacred Heart around 910 AM CDT.
Other locations in the path of this storm include Renville.
This includes U.S. Highway 212 between mile markers 48 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
central, southwestern and west central Minnesota.
&&
LAT...LON 4462 9558 4479 9561 4489 9548 4489 9512
4464 9512
TIME...MOT...LOC 1403Z 264DEG 32KT 4476 9546
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
PEMLocal storm report, Jul 23, 9:23 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
923 AM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM TSTM WND GST 2 NNE APPLETON 45.23N 96.01W
07/23/2022 M54 MPH SWIFT MN AWOS
KAQP - AIRPORT WIND GUST.
&&
JLTSpecial weather statement, Jul 23, 9:39 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
939 AM CDT Sat Jul 23 2022
MNZ054-056-064-065-231515-
Chippewa MN-Yellow Medicine MN-Renville MN-Lac Qui Parle MN-
939 AM CDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of southeastern Lac qui
Parle, Chippewa, northeastern Yellow Medicine and northwestern
Renville Counties through 1015 AM CDT...
At 939 AM CDT, Doppler radar was tracking a strong thunderstorm over
Montevideo, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Maynard around 955 AM CDT.
Other locations in the path of this storm include Clara City.
This includes the following highways...
U.S. Highway 212 between mile markers 30 and 54.
U.S. Highway 59 between mile markers 89 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
central and west central Minnesota.
&&
LAT...LON 4469 9604 4489 9585 4515 9583 4515 9529
4490 9534 4463 9560
TIME...MOT...LOC 1439Z 277DEG 34KT 4494 9569
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PEMLocal storm report, Jul 23, 10:07 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1007 AM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL 1 E FRANKLIN 44.53N 94.87W
07/23/2022 M1.00 INCH RENVILLE MN TRAINED SPOTTER
&&
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:02 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle | 43 min |
| Jul 23, 8:39 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 51 min |
| Jul 23, 9:03 AM CDT | Special Weather Statement | MPX | Renville | 27 min |
| Jul 23, 9:33 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 42 min |
| Jul 23, 9:39 AM CDT | Special Weather Statement | MPX | Chippewa, Yellow Medicine | 36 min |
| Jul 23, 10:01 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Redwood, Renville, Yellow Medicine | 44 min |
| Jul 23, 10:26 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet | 34 min |
| Jul 23, 10:37 AM CDT | Severe Thunderstorm Warning | MPX | Sibley | 38 min |
| Jul 23, 10:50 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 19 min |
| Jul 23, 11:01 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet | 29 min |
| Jul 23, 11:52 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Le Sueur, Rice, Scott | 38 min |
| Jul 23, 11:57 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 33 min |
| Jul 23, 12:36 PM CDT | Special Weather Statement | MPX | Goodhue, Steele | 39 min |
| Jul 23, 1:05 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 55 min |
| Jul 23, 1:18 PM CDT | Tornado Warning | MPX | Freeborn | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.